Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 11, 2016, 8:59 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2016, 8:59 AM EDT (12:59 UTC)
- Expired
- Sep 11, 2016, 9:18 AM EDT
- In force
- 19 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 113 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -239 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted.
685
WUUS51 KALY 111259
SVRALY
CTC005-111345-
/O.NEW.KALY.SV.W.0091.160911T1259Z-160911T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
859 AM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 945 AM EDT
* AT 859 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORFOLK TO 6 MILES NORTHWEST OF TORRINGTON TO NEAR
CORNWALL BRIDGE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TORRINGTON...NORTHWEST HARWINTON AND WINSTED AROUND 910 AM EDT.
NEW HARTFORD AND NEW HARTFORD CENTER AROUND 915 AM EDT.
CANTON AROUND 920 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WRIGHTVILLE...HARWINTON...SOUTH NORFOLK...COLEBROOK...TOWN
HILL...GOOSE GREEN...NEPAUG...EAST CORNWALL...NORTH GOSHEN AND NORTH
CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4176 7338 4190 7330 4205 7324 4204 7301
4197 7303 4197 7289 4190 7291 4189 7294
4185 7295 4184 7294 4183 7294 4181 7295
4180 7302 4169 7299
TIME...MOT...LOC 1259Z 275DEG 42KT 4201 7318 4190 7322 4184 7327
HAIL...<.75IN
WIND...60MPH
$$
KSL2 follow-up statements
804
WWUS51 KALY 111312
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
912 AM EDT SUN SEP 11 2016
CTC005-111345-
/O.CON.KALY.SV.W.0091.000000T0000Z-160911T1345Z/
LITCHFIELD CT-
912 AM EDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR NORTHEASTERN LITCHFIELD COUNTY...
AT 912 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARTLAND TO NEAR WINSTED TO NEAR TORRINGTON...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
NEW HARTFORD AND NEW HARTFORD CENTER AROUND 915 AM EDT.
CANTON AROUND 920 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WRIGHTVILLE...HARWINTON...COLEBROOK...BARKHAMSTED...TOWN HILL...GOOSE
GREEN...NEPAUG...PINE MEADOW...NORTH COLEBROOK AND MILL BROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 7322 4189 7319 4204 7311 4204 7301
4197 7303 4197 7289 4190 7291 4189 7294
4185 7295 4184 7294 4183 7294 4181 7295
4180 7302 4169 7299
TIME...MOT...LOC 1312Z 275DEG 42KT 4200 7300 4189 7304 4183 7309
HAIL...<.75IN
WIND...60MPH
$$
KSL934
WWUS51 KALY 111318
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
918 AM EDT SUN SEP 11 2016
CTC005-111327-
/O.CAN.KALY.SV.W.0091.000000T0000Z-160911T1345Z/
LITCHFIELD CT-
918 AM EDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LITCHFIELD COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4173 7322 4189 7319 4204 7311 4204 7301
4197 7303 4197 7289 4190 7291 4189 7294
4185 7295 4184 7294 4183 7294 4181 7295
4180 7302 4169 7299
TIME...MOT...LOC 1317Z 275DEG 42KT 4199 7292 4188 7296 4182 7301
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:43 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 11, 6:43 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Albany NY 643 AM EDT SUN SEP 11 2016 .SYNOPSIS... Cooler, drier and breezy conditions are expected today. Then a period of very tranquil weather is in the forecast through Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Line of strong thunderstorms from the Lake George Saratoga region through the central Mohawk and Schoharie Valleys into the eastern Catskills. It seems the low level forcing is helping the line of storms to develop and extend southward. Based on observations, including some in the NY state mesonet, any winds associated with the storms are peaking around 30 or 35 mph as we are at the cool part of the day and the stronger winds aloft are not mixing down much. Still keeping an eye out for any isolated stronger winds in the storms. Trailing band of rain will also track through our area this morning and the line of deeper cloudiness is tracking east quickly. So, there should be some clearing by afternoon with breezy winds. It will be interesting to see how much we can warm once the clearing occurs with the strong cold advection occurring. Adjusted rain chances, temperatures and sky cover through this morning. The sun and wind should enhance mixing once the clouds exit. Highs in the mid to upper 70s, some lower to mid 80s south and around 70 north. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... High pressure builds into the region tonight through Monday night and then begins to build east Tuesday. Low temperatures will ne in the 40s to lower 50s both tonight and Monday night with some upper 30s southern Adirondacks. Winds should be light as high pressure centers itself overhead Monday and Tuesday, just beginning to build east on Tuesday. The sun should be strong but with the core of the coolest air over our region, highs in the mid to upper 70s Monday, with near 80 south and around 70 north. Highs Tuesday with slight warm advection and light southwest boundary layer flow, in the upper 70s to mid 80s but mid 70s northern areas. The initial approach of the next system could bring some clouds and isolated showers to the southern Adirondacks late Tuesday night. Lows Tuesday night in the upper 50s to lower 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The period starts out on Wednesday with a cold front and associated upper level trough axis approaching from the eastern Great Lakes and will be on our doorstep at 12Z Wednesday. This system will track southeast across the region during the day Wednesday, bringing showers. Not much instability noted in the model guidance so will continue with persistence and mention just slight chance of thunder. A few showers may linger into the early evening, before the cold front and upper trough axis shift well south and east of our area. Then a cool and dry air mass will build across the region Wednesday night through Friday, as a sprawling area of surface high pressure takes residence across the northeast CONUS. Temperatures will be seasonably cool and even slightly below normal, which is quite a change from the significant warmth we have been experiencing so far this September. The next chance of showers and arrives either Saturday or Saturday night depending on timing of a low pressure system and frontal boundary approaching from the Midwest and Great Lakes. Timing of clouds moving in associated with this system will have an impact on temperatures for Saturday as well. For now will mention highs mainly in the 70s. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A broken line of thunderstorms has re-developed across eastern NY this morning just ahead of a cold front moving eastward. Expecting the broken line of storms to pass through the terminals between 11Z-13Z. There could be a brief period of gusty winds to 30 kt, IFR conditions and brief downpours. Have mention of 1-hour tempo groups to account for the passage of the storms. After the cold front and its associated convection pushes through this morning, conditions will rapidly improve with clouds scouring out by early afternoon. Winds will initially be south-southwest around 8-12 kt, then shift to the west and eventually northwest, increasing to around 12-15 kt by late morning, with gusts around 25 kt through much of the daylight hours. Winds will decrease to around 5 kt or less after dark. Outlook... Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Cooler, drier and breezy conditions are expected today. Then a period of very tranquil weather is in the forecast through Tuesday. Relative humidity values will drop to 40 to 65 percent this afternoon, recover to 80 to 100 percent tonight, and drop to 35 to 45 percent on Monday. Winds will shift to west and northwest this morning at 10 to 20 mph with gusts to 30 mph, northwest at 5 to 15 mph tonight, and west around 5 mph on Monday. && .HYDROLOGY... Showers and thunderstorms this morning will bring between a tenth and half inch of rain the areas along and north of the Mohawk Valley and northern Berkshires this morning. Up to a tenth of an inch of rain is expected south of the Mohawk River and southern Berkshires, including northwestern Connecticut. Dry weather is then expected to return later today and last at least through Tuesday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...JPV AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Sep 11, 4:27 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 427 AM EDT SUN SEP 11 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 427 AM EDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING WITH LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 11, 8:32 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
832 AM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG CAREY CORNER 42.37N 73.34W
09/11/2016 BERKSHIRE MA AMATEUR RADIO
TREES DOWN.
&&
EVENT NUMBER ALY1602094
SNDLocal storm report, Sep 11, 8:38 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
838 AM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM TSTM WND DMG 1 WNW LAKEVIEW TERRACE 42.50N 73.26W
09/11/2016 BERKSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES.
&&
EVENT NUMBER ALY1602095
SNDLocal storm report, Sep 11, 8:40 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
840 AM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM TSTM WND DMG 1 NNE BRICK TAVERN 42.29N 73.71W
09/11/2016 COLUMBIA NY AMATEUR RADIO
TREES DOWN AT COLUMBIA COUNTY AIRPORT
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1602093
SNDLocal storm report, Sep 11, 8:41 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
841 AM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM TSTM WND DMG BRICK TAVERN 42.27N 73.72W
09/11/2016 COLUMBIA NY TRAINED SPOTTER
6 TREES DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1602092
SNDLocal storm report, Sep 11, 8:47 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
847 AM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM TSTM WND DMG BRICK TAVERN 42.27N 73.72W
09/11/2016 COLUMBIA NY TRAINED SPOTTER
6 TREES DOWN
0739 AM TSTM WND DMG 1 NNE BRICK TAVERN 42.29N 73.71W
09/11/2016 COLUMBIA NY AMATEUR RADIO
TREES DOWN AT COLUMBIA COUNTY AIRPORT
0756 AM TSTM WND DMG 1 WNW LAKEVIEW TERRACE 42.50N 73.26W
09/11/2016 BERKSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES.
0758 AM TSTM WND DMG CAREY CORNER 42.37N 73.34W
09/11/2016 BERKSHIRE MA AMATEUR RADIO
TREES DOWN.
&&
EVENT NUMBER ALY1602092 ALY1602093 ALY1602095 ALY1602094
SNDSpecial weather statement, Sep 11, 8:53 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
853 AM EDT SUN SEP 11 2016
CTZ001-013-111330-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
853 AM EDT SUN SEP 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...
AT 853 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW HARTFORD
CENTER...OR NEAR TORRINGTON...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CANTON AROUND 900 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WRIGHTVILLE...
HARWINTON...BARKHAMPSTED CENTER...PLEASANT VALLEY...WEST
TORRINGTON... BARKHAMSTED...TOWN HILL...GOOSE GREEN...NEPAUG AND
PINE MEADOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4171 7312 4190 7317 4197 7298 4197 7289
4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4174 7301
TIME...MOT...LOC 1253Z 247DEG 46KT 4185 7303
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:29 AM EDT | Special Weather Statement | ALY | 31 min | |
| Sep 11, 8:53 AM EDT | Special Weather Statement | ALY | 37 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.